Cerebrovascular Accident Associated with Testosterone Therapy in a 21-Year-Old Hypogonadal Man

Steven B. Nagelberg, Louisa Laue, D. Lynn Loriaux, Linda Liu, Richard J. Sherins

Research output: Contribution to journalLetter

30 Scopus citations

Abstract

To the Editor: Men with hypogonadotropic hypogonadism can be virilized by intramuscular administration of a long-acting testosterone ester, such as testosterone enanthate (Delatestryl) or testosterone cypionate (Depo-testosterone). Teaching the patient to self-administer the drug facilitates compliance, and when properly done, such self-administration is an effective and safe mode of therapy.1 Psychosocial pressures, however, may tempt a man to try to hasten his sexual maturation by injecting more than the prescribed dose of testosterone. The potential hazards of supraphysiologic concentrations of circulating testosterone are not known, but the suspicion of an association between overzealous androgen administration and thromboembolic disease was raised.

Original languageEnglish (US)
Pages (from-to)649-650
Number of pages2
JournalNew England Journal of Medicine
Volume314
Issue number10
DOIs
StatePublished - Mar 6 1986

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Cerebrovascular Accident Associated with Testosterone Therapy in a 21-Year-Old Hypogonadal Man'. Together they form a unique fingerprint.

  • Cite this